Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 101, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 30, 2016, 2:01 PM EDT. It took effect at Oct 31, 2016, 3:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2016, 2:01 PM EDT (18:01 UTC)
- In effect from
- Oct 31, 2016, 3:00 AM EDT
- Expired
- Oct 31, 2016, 9:41 PM EDT
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
210 WHUS72 KMHX 301801 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 201 PM EDT SUN OCT 30 2016 ...GUSTY WINDS AND INCREASED SEAS EXPECTED MONDAY... .NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT MONDAY INTO MONDAY EVENING. WINDS OF 15 TO 25 KNOTS WITH SEAS UP TO 6 FEET WILL POSSIBLE ON THE COASTAL WATERS. AMZ150-152-154-156-158-310945- /O.NEW.KMHX.SC.Y.0101.161031T1200Z-161101T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 201 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT MONDAY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
014 WHUS72 KMHX 302222 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 622 PM EDT SUN OCT 30 2016 ...GUSTY WINDS AND INCREASED SEAS EXPECTED LATE TONIGHT AND MONDAY... .NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT LATE TONIGHT INTO MONDAY EVENING. WINDS OF 15 TO 25 KNOTS WITH SEAS UP TO 7 FEET ARE EXPECTED ON THE COASTAL WATERS. AMZ130-131-311030- /O.EXB.KMHX.SC.Y.0101.161031T0700Z-161031T2100Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 622 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-311030- /O.EXB.KMHX.SC.Y.0101.161031T0800Z-161031T2100Z/ PAMLICO SOUND- 622 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT MONDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-311030- /O.EXT.KMHX.SC.Y.0101.161031T0700Z-161101T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 622 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 8 PM EDT MONDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-311030- /O.EXT.KMHX.SC.Y.0101.161031T0800Z-161101T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 622 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 11 PM EDT MONDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-311030- /O.EXT.KMHX.SC.Y.0101.161031T1000Z-161101T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 622 PM EDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY... * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
974 WHUS72 KMHX 310650 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 AM EDT MON OCT 31 2016 ...GUSTY WINDS AND INCREASED SEAS EXPECTED TODAY... .NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING. WINDS OF 15 TO 25 KNOTS WITH SEAS 5 TO 7 FEET ARE EXPECTED ON THE COASTAL WATERS. AMZ150-312030- /O.CON.KMHX.SC.Y.0101.161031T0700Z-161101T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 250 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-312030- /O.CON.KMHX.SC.Y.0101.161031T0800Z-161101T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 250 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-312030- /O.CON.KMHX.SC.Y.0101.161031T1000Z-161101T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 250 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-312030- /O.CON.KMHX.SC.Y.0101.161031T0700Z-161031T2100Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 250 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT. * WAVES...2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-312030- /O.CON.KMHX.SC.Y.0101.161031T0800Z-161031T2100Z/ PAMLICO SOUND- 250 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS72 KMHX 311943 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 PM EDT MON OCT 31 2016 ...GUSTY WINDS AND ROUGH SEAS CONTINUE INTO THIS EVENING... .NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO THIS EVENING WITH SEAS AS HIGH AS 6 TO 7 FEET ON THE COASTAL WATERS. AMZ130-131-010000- /O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 343 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT. * WAVES...2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-010000- /O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/ PAMLICO SOUND- 343 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST AROUND 15 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010000- /O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 343 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH AROUND 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-010300- /O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 343 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-010300- /O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 343 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
550 WHUS72 KMHX 312302 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 702 PM EDT MON OCT 31 2016 ...GUSTY WINDS AND ROUGH SEAS CONTINUE OVER THE NORTHERN WATERS THIS EVENING... .NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE INTO THIS EVENING WITH SEAS OF 4 TO 6 FEET FROM OREGON INLET NORTH THROUGH LATE THIS EVENING. AMZ130-131-135-010015- /O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 702 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 15 KNOTS THIS EVENING. $$ AMZ152-154-156-158-010015- /O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 702 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND SEAS TO 4 TO 5 FEET THIS EVENING. $$ AMZ150-010300- /O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 702 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
007 WHUS72 KMHX 010141 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 941 PM EDT MON OCT 31 2016 ...ALL THE SMALL CRAFT ADVISORIES FOR THE NORTH CAROLINA WATERS HAVE BEEN DISCONTINUED... .SEAS OVER THE NORTHERN WATERS HAVE SUBSIDED TO 5 FEET ALLOWING THE ADVISORY TO BE CANCELLED EARLY. SEAS ARE FORECAST TO CONTINUE TO SLOWLY SUBSIDE TO 2 TO 4 FEET ON TUESDAY. AMZ150-010245- /O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 941 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS OVER THE NORTHERN WATERS HAVE SUBSIDED TO 5 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 1:57 PM EDT, 4 minutes earlier.
Area forecast discussion, Oct 30, 1:57 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 157 PM EDT Sun Oct 30 2016 .SYNOPSIS... High pressure slides south of the region today with a cold front crossing tonight into early Monday. High pressure will rebuild over the area through the middle of the week. A cold front will approach from the northwest late Thursday and cross the area Thursday night into Friday morning. High pressure will return for next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1245 PM Sunday, forecast on track as temperatures currently rising into the mid/upper 70s. Southwest winds coupled with strong high pressure will lead to a warm dry day with some record high temperatures possible, especially southern and coastal sections and the Outer Banks. Could see increasing high clouds late as a mid level trough and sfc cold front approach from the NW. See the Climate section below for current record values at key climate sites across eastern NC. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 315 AM Sunday...A back door cold front will approach from the north Sunday Night...perhaps getting into the northern CWA by Monday Morning. We will have breezy southwest to westerly winds ahead of the front. That with increasing high clouds will keep temperatures mild overnight. Lows will be in the upper 50s inland to the lower to mid 60s along the immediate coast. There will be very limited moisture with the front so not carrying any chance of precipitation overnight. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 320 AM Sunday...Dry regime expected to persist through the period with broad surface and upper ridge prevailing. Only interruptions will be a quick short wave trough and associated dry cold front early Monday, and another cold front Thursday night into Friday morning. Temps are expected to remain mostly above normal through the period. Monday through Tuesday...Shearing short wave trough in W-NW flow aloft will push a dry cold front through the area late Sunday night into early Monday. Modest CAA will produce a cooling trend for Monday, and dropped temps about one degrees with this forecast though still not as cool as MAV guidance as the GFS appears the be the fasted with the backdoor front progression and lowest thickness values. Most guidance delays lower thicknesses until evening/overnight hours suggesting max temps in the mid/upper 60s for northern sections to mid 70s for southern portions of Eastern NC. Cooler Monday temps will rebound Tuesday back into the mid 70s inland to low 70s along the coast/OBX as heights rebuild behind the shortwave trough. Wednesday through Saturday...Broad surface ridge becomes centered over the area on Wednesday, then shifts offshore on Thursday. The upper ridge remains over the Southeastern U.S. on Wednesday then becomes shunted southwest into the northern Gulf of Mexico on Thursday in response to a strong shortwave trough moving through the Ohio River Valley. Another cold front will approach the region late Thursday evening and cross Eastern NC late Thursday night into Friday morning. 00/30th guidance not as dry with frontal passage, though precip amounts will likely remain 0.10-0.25 inches or less since the front is fairly quick moving through Eastern NC. Maintained slight chance POPs Thursday night into Friday, with better long range agreement in guidance improving overall confidence by late in the extended. Warm temp trend continues for Wednesday and Thursday with inland highs near 80 again. Weak frontal passage early Friday will lead to temps falling a few degrees below normal Saturday and Sunday. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Short Term /through 18z Monday/... As of 145 PM Sunday...High confidence of VFR conditions will prevail through the TAF period. Sfc high pressure and ridging aloft will provide mostly clear skies through tonight under light southwest winds. An increase of clouds will occur late tonight ahead of the cold front and cross all TAF sites by early morning. Clouds and westerly winds overnight will limit fog potential. After frontal passage...expect sct clouds under northeast winds around 10kts. Long Term /Monday through Thursday/... As of 320 am Sunday...VFR/dry weather forecast through the period. A dry cold front will pass through late Sunday night into Monday morning, but little moisture associated with it so no reductions in aviation conditions expected. High pressure again builds over the region Tuesday through Thursday. Cannot completely rule out brief/patchy fog development during the predawn hours Wednesday and Thursday. && .MARINE... Short Term /Through Sunday/... As of 1245 PM Sunday, winds have dropped a couple of knots on the central/northern waters and Sounds but may still a gust or two to around 20 knots, especially near Diamond Buoy. Seas continue at 2-4 feet. This afternoon, winds will be west to southwest at 10 to 15 KT with a few higher gusts and seas of 2 to 4 feet. By tonight winds will be a become more westerly at 10 to 15 KT with gusts to around 20 KT as the front nears the area. Seas will continue at 2 to 4 feet. There will be a decent surge behind the front so could see deteriorating conditions rapidly across the northern waters towards Monday morning as the front begins to pass through the area. A Small Craft Advisory will likely be issued for portions of our waters later today. Long Term /Monday through Thursday/... As of 320 AM Saturday...A dry cold front will push through the waters from the north late Sunday night with post-frontal surge of N-NE winds 10-20 KT on Monday. NE winds will gradually diminish Monday night into Tuesday. Wave guidance in general agreement, building to 4-7 feet Monday during peak post-frontal surge of winds. Seas are expected to subside to 2-3 feet Tuesday into Thursday as winds diminish and high pressure builds over the waters. && .CLIMATE... RECORD HIGH TEMPS FOR 10/30 (DAY) LOCATION TEMP/YEAR New Bern 84/1950 (KEWN ASOS) Cape Hatteras 79/1971 (KHSE ASOS) Greenville 87/1923 (COOP - NOT KPGV AWOS) Morehead City 83/1971 (COOP - NOT KMRH ASOS) Kinston 88/1935 (COOP - NOT KISO AWOS) Jacksonville 87/1996 (KNCA AWOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...RSB NEAR TERM...CTC SHORT TERM...RSB LONG TERM...DAG AVIATION...DAG/BM MARINE...RSB/CTC/DAG CLIMATE...MHX
Hazardous weather outlook, Oct 30, 4:49 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 449 AM EDT SUN OCT 30 2016 NCZ029-044>047-079>081-090>094-310900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 449 AM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-310900- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 449 AM EDT SUN OCT 30 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:04 PM EDT | Beach Hazards Statement | MHX | 28 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.